Hello. I was hoping to hear from someone that could relate to what my dad is going through after his triple bypass surgery.
After having some chest pains, my dad went to the VA, and they decided that he needed to have a triple bypass done. His heart was always in very good condition, however, he had had a lot of clogged arteries that were formerly treated with stents. Unfortunately, he had to undergo the surgery about 3 weeks before my wedding day. This gave him motivation to do everything right post surgery so that he could be well enough to walk me down the aisle. I flew in for the surgery and everything seemed to have gone well and they expected him to be released from the ICU within a couple of days, and released home a few days later.
However, the day after I left, things took a turn for the worse. After they moved him up from the ICU, he suffered a heart attack. He was also experiencing memory loss. They found out that he had developed antibodies to the heparin that they had him on for the past 10 days. This had caused several blood clots to form in the newly grafted arteries. He also developed pericarditis after the heart attack, which leads to random fits of severe chest pain every day. Now, a part of his heart isn't beating. They say that it could randomly start back up again, but I don't know how believable that is. Needless to say, they brought him back down to the ICU, where he stayed for another 2 weeks. After letting him go home, he still has to wait his normally recovery time for the chest bone to heal, but they say he will never be able to pour concrete again (he owns a concrete business) and he is feeling very depressed. My dad has always been a hard worker with a strong heart, and the surgery has harmed him more than it has helped him. I cannot find a lot of information online about patients that suffered complications from heparin allergies, but am hoping to hear from someone that has gone through something similar to get a better idea of what things might be looking like for my dad. Any input would be appreciated.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.